Depression/Mental Health Expert Forum
Trying to Wean Off Cymbalta
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Trying to Wean Off Cymbalta

I have been taking Cymbalta (60 mg) for about 6 months now, but I have been on some form of depression medication since June of 2005.  I would like to wean myself off of the Cymbalta, but the physical withdrawal symptoms are absolutely awful!  I tried not taking my medication for a few days recently and I was very sick to my stomach, had headaches, and felt light-headed.  Mentally I feel fine without the medication, this is due to a strong support system from my family, and therapy.  I just can't get over the physical side affects of withdrawal.  I want to be done with this medication, but don't know what to do.  My husband and I would like to start a family and we are afraid that the Cymbalta could hurt the child if I continue to take it.  Any advice?
Related Discussions
242532_tn?1269553979
Of course you should be doing this with your doctor's supervison, but generally the right way to wean is gradually over a three week period.  You should reduce your daily dose to the minimum over the first week, take that dose every other day for the second week, then every third day for the third week, the stop, and that should do it...
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank